Alert archive / Utah / Wind Advisories in 2022
Wind Advisory 36, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Oct 16, 2022, 10:00 AM MDT for Davis County, Weber County, Utah. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2022, 10:00 AM MDT (16:00 UTC)
- Expired
- Oct 16, 2022, 12:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS Salt Lake City, UT
Counties Davis County, UT, Weber County, UT
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 4.0 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2832 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
391 WWUS75 KSLC 161600 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1000 AM MDT Sun Oct 16 2022 UTZ104-161800- /O.EXP.KSLC.HW.W.0013.000000T0000Z-221016T1600Z/ /O.NEW.KSLC.WI.Y.0036.221016T1600Z-221016T1800Z/ Northern Wasatch Front- Including the cities of Ogden and Bountiful 1000 AM MDT Sun Oct 16 2022 ...WIND ADVISORY IN EFFECT UNTIL NOON MDT TODAY... ...HIGH WIND WARNING WILL EXPIRE AT 10 AM MDT THIS MORNING... * WHAT...Localized east winds 25 to 35 mph with gusts up to 57 mph near Farmington Canyon. Elsewhere, east winds 15-20 mph with gusts to around 35 mph near other east to west oriented canyons. * WHERE...Northern Wasatch Front. * WHEN...Until noon MDT today. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ103-107-161700- /O.EXP.KSLC.WI.Y.0035.000000T0000Z-221016T1600Z/ Eastern Box Elder County-Cache Valley/Utah Portion- Including the cities of Brigham City, Snowville, Logan, and Smithfield 1000 AM MDT Sun Oct 16 2022 ...WIND ADVISORY WILL EXPIRE AT 10 AM MDT THIS MORNING... Observed wind gusts this morning have dropped below advisory criteria. Gusts up to 25 to 30 mph may sill be possible near canyon areas through about noon, decreasing thereafter. $$ UTZ105-161700- /O.EXP.KSLC.WI.Y.0035.000000T0000Z-221016T1600Z/ Salt Lake Valley- Including the cities of Salt Lake City, West Jordan, and Sandy 1000 AM MDT Sun Oct 16 2022 ...WIND ADVISORY WILL EXPIRE AT 10 AM MDT THIS MORNING... Wind gusts this morning have dropped below advisory criteria, however, strong winds with gusts in excess of 30 mph will continue through about noon, decreasing through the remainder of the afternoon. $$ UTZ118-170000- /O.CON.KSLC.HZ.W.0009.221017T0400Z-221017T1600Z/ Sanpete Valley- Including the cities of Manti, Ephraim, and Mt Pleasant 1000 AM MDT Sun Oct 16 2022 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM MDT MONDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Sanpete Valley, particularly between Moroni and Manti. * WHEN...From 10 PM this evening to 10 AM MDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
1 follow-up statement
741 WWUS75 KSLC 161758 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1158 AM MDT Sun Oct 16 2022 UTZ104-161900- /O.EXP.KSLC.WI.Y.0036.000000T0000Z-221016T1800Z/ Northern Wasatch Front- Including the cities of Ogden and Bountiful 1158 AM MDT Sun Oct 16 2022 ...WIND ADVISORY WILL EXPIRE AT NOON MDT TODAY... Stronger wind gusts near Farmington Canyon, amongst others, have decreased below advisory criteria. Winds will remain elevated through the next several hours, with gusts up to 30 to 35 mph. $$ UTZ118-170200- /O.CON.KSLC.HZ.W.0009.221017T0400Z-221017T1600Z/ Sanpete Valley- Including the cities of Manti, Ephraim, and Mt Pleasant 1158 AM MDT Sun Oct 16 2022 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM MDT MONDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Sanpete Valley, particularly between Moroni and Manti. * WHEN...From 10 PM this evening to 10 AM MDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Oct 16, 2:46 AM MDT, 7 hours 14 minutes earlier.
Area forecast discussion, Oct 16, 2:46 AM MDT, 7 hours 14 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
246 AM MDT Sun Oct 16 2022
.SYNOPSIS...An upper level low near Yuma, AZ this morning will
continue to shift eastward across Arizona into New Mexico through
Monday. An easterly gradient will continue bring strong, gusty
easterly winds to portions of the northern and central Wasatch
Front through this morning. Another round of weaker winds is
possible again tonight in the same locations. High pressure will
build into the area Monday through at least Thursday.
&&
.SHORT TERM (Through 12Z Tuesday)...The biggest impact in the
short term forecast period is an ongoing downslope wind event
across the eastern Cache Valley and then from Brigham City to
around Millcreek Canyon. Thus far, most locations are seeing solid
wind advisory winds...with Park Lane reporting a peak wind gust of
61 mph. Looking at the high resolution guidance, much of the
guidance suggests the peak in wind gusts will fall between 09-15Z.
Notably, the breaking mountain wave pattern is somewhat
recognizable on the Salt Lake City TDWR.
Given wind gusts to 50 mph are being reported near Emigration and
Millcreek Canyons, added northeastern Salt Lake County to the wind
advisory. Also upgraded Weber and Davis Counties to a High Wind
Warning, in particular from Kaysville to Bountiful. Current
expiration of the wind headlines is 10 AM...and this may need to
be extended depending on trends.
As the previously mentioned upper level continues eastward, the
easterly gradient will remain in place across northern Utah. This
may bring another round of gusty easterly winds from Salt Lake
County northward, though at this time, these winds look like they
will remain sub-advisory. This is something for the day shift to
monitor.
Not to be forgotten, temperatures at or below 28F are expected
across the Moroni to Manti portion of the Sanpete Valley tonight.
Issued a hard freeze warning for this area.
High pressure will build into the area Monday, bringing an end to
the eventful weather for a bit.
.LONG TERM (After 12Z Tuesday)...High pressure will persist
through next weekend before the potential arrival of a trough that
could bring a return of precipitation and cooler weather. Until
then, high pressure will keep the CWA dry with temperatures 5-10
degrees above average.
As high pressure sits over the Great Basin this week a new cutoff
low will develop off the California coast. By next weekend this
low pressure could phase into the mean flow as a trough pushes
into the PNW. 86% of ensemble members bring this trough to, at
least portions, of Utah by next weekend. 64% of members bring the
trough through most of Utah bringing widespread precipitation and
below average temperatures across most of the CWA. However, 22% of
members show this trough grazing northern Utah which would limit
precipitation and keep temperatures near average.
&&
.AVIATION...KSLC...VFR conditions are expected throughout the
period at the KSLC terminal. Mostly clear skies and dry conditions
will persist. However, gusty easterly downsloping winds will
impact the terminal, at times. Winds will continue to vary across
the terminal with light westerly winds on the northwest part of
the terminal and gusty easterly winds near 20 kts on the southeast
side of the terminal. This pattern will likely break around 16Z
tomorrow with light easterly winds gradually transitioning to
light northerly winds.
.REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions will prevail
across the whole region for the entirety of the period.
Conditions will be dry with mostly clear skies, aside from some
mid to high clouds across southern Utah. Gusty easterly
downsloping winds between 30-50 mph along the northern Wasatch
front, from SLC and points north, will continue through 16Z before
lessening as the day progresses.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Wind Advisory until 10 AM MDT this morning for UTZ103-105-107.
High Wind Warning until 10 AM MDT this morning for UTZ104.
Hard Freeze Warning from 10 PM this evening to 10 AM MDT Monday
for UTZ118.
WY...None.
&&
Kruse/Mahan
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpIn the hours before
Local storm report, Oct 16, 6:02 AM MDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
602 AM MDT SUN OCT 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM NON-TSTM WND GST SMITHFIELD 41.87N 111.81W
10/15/2022 M49 MPH CACHE UT MESONET
CROW MOUNTAIN - 5646 FT
0150 AM NON-TSTM WND GST SMITHFIELD 41.87N 111.81W
10/16/2022 M41 MPH CACHE UT MESONET
CROW MOUNTAIN - 5629 FT
0420 AM NON-TSTM WND GST LOGAN 41.74N 111.81W
10/16/2022 M43 MPH CACHE UT MESONET
US-89 AT USU - 4787 FT
1040 PM NON-TSTM WND GST HONEYVILLE 41.61N 112.05W
10/15/2022 M40 MPH BOX ELDER UT MESONET
HONEYVILLE SOUTH - 4391 FT
0130 AM NON-TSTM WND GST BRIGHAM CITY 41.58N 112.07W
10/16/2022 M41 MPH BOX ELDER UT MESONET
I-15 AT MP 369 N BRIGHAM CITY - 4241 FT
0540 AM NON-TSTM WND GST FARMINGTON 40.99N 111.90W
10/16/2022 M66 MPH DAVIS UT MESONET
US-89 AT PARK LANE - 4288 FT
1125 PM NON-TSTM WND GST LOGAN 41.78N 111.85W
10/15/2022 M48 MPH CACHE UT ASOS
LOGAN - CACHE AIRPORT - 4446 FT
0400 AM NON-TSTM WND GST PROVIDENCE 41.71N 111.71W
10/16/2022 M43 MPH CACHE UT MESONET
LOGAN PEAK - 8960 FT
0240 AM NON-TSTM WND GST KENILWORTH 39.69N 110.81W
10/16/2022 M40 MPH CARBON UT MESONET
KENILWORTH - 6463 FT
0320 AM NON-TSTM WND GST FRUIT HEIGHTS 41.02N 111.89W
10/16/2022 M51 MPH DAVIS UT MESONET
SHEPARD CREEK - 5048 FT
0153 AM NON-TSTM WND GST SALT LAKE CITY 40.77N 111.85W
10/16/2022 M50 MPH SALT LAKE UT MESONET
UNIVERSITY OF UTAH - 4806 FT
0200 AM NON-TSTM WND GST BEAR RIVER 41.42N 111.05W
10/16/2022 M40 MPH RICH UT MESONET
SR-16 @ MP1 - 6533 FT
0450 AM NON-TSTM WND GST OGDEN 41.24N 111.92W
10/16/2022 M44 MPH WEBER UT MESONET
OGDEN CANYON - 4808 FT
0456 AM NON-TSTM WND GST HILL AFB 41.12N 111.97W
10/16/2022 M41 MPH DAVIS UT ASOS
HILL AIR FORCE BASE - 4787 FT
0320 AM NON-TSTM WND GST HOWELL 41.81N 112.34W
10/16/2022 M41 MPH BOX ELDER UT MESONET
I-84 AT WHITES VALLEY - 5125 FT
0350 AM NON-TSTM WND GST NORDIC VLY 41.39N 111.79W
10/16/2022 M43 MPH WEBER UT MESONET
JAMES PEAK - 9425 FT
0350 AM NON-TSTM WND GST SANTAQUIN 39.94N 111.81W
10/16/2022 M42 MPH UTAH UT MESONET
I-15 AT MP 241 ROCKY RIDGE - 5091 FT
0410 AM NON-TSTM WND GST UNIV OF UTAH 40.79N 111.87W
10/16/2022 M42 MPH SALT LAKE UT MESONET
BONNEVILLE SHORELINE - 5173 FT
0430 AM NON-TSTM WND GST UNIV OF UTAH 40.78N 111.86W
10/16/2022 M41 MPH SALT LAKE UT MESONET
UPPER AVENUES - 4842 FT
0450 AM NON-TSTM WND GST EAST MILLCREEK 40.71N 111.80W
10/16/2022 M44 MPH SALT LAKE UT MESONET
MOUTH PARLEYS - 4853 FT
0520 AM NON-TSTM WND GST UNIV OF UTAH 40.78N 111.84W
10/16/2022 M40 MPH SALT LAKE UT MESONET
FEDERAL HEIGHTS - 5000 FT
0530 AM NON-TSTM WND GST NORTH OGDEN 41.32N 111.94W
10/16/2022 M44 MPH WEBER UT MESONET
NORTH OGDEN BENCH - 5120 FT
&&The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 1:55 AM MDT | Hard Freeze Warning | SLC | Sanpete | 32 hr |
| Oct 16, 2:26 AM MDT | High Wind Warning | SLC | Davis, Weber | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.